MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER STEERABLE DS; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER STEERABLE DS; CATHETER, PERCUTANEOUS
Model Number ASDS-14F-075
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bradycardia (1751); Cardiac Arrest (1762); Low Blood Pressure/ Hypotension (1914); Myocardial Infarction (1969)
Date of Event 12/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, an unknown sized amplatzer amulet left atrial appendage occluder was chosen for implant using a 14f amplatzer steerable delivery system.During the procedure, a non-abbott pig-tail catheter was being positioned in the left atrial appendage (laa) with the steerable sheath.The pig-tail catheter was dropped into the left ventricle, resulting in bradycardia followed by hypotension, st elevations, and a myocardial infarction (stemi).The amplatzer steerable sheath and the pigtail catheter were removed from the left atrium.Epinephrine was administered to treat the low blood pressure and cardiopulmonary resuscitation (cpr) was conducted for about 2 minutes and stopped once the pressure had returned to normal ranges.Arterial access was attained, and the coronary arteries were assessed.There were no abnormalities noted in the coronary arteries.All devices and sheaths were removed, and the patient was transferred to the icu for monitoring.The occluder was not implanted and the procedure was aborted.The patient was reported as stable.No additional information was provided.
 
Event or Problem Description
It was reported that on (b)(6) 2022, an unknown sized amplatzer amulet left atrial appendage occluder was chosen for implant using a 14f amplatzer steerable delivery system.During the procedure, a non-abbott pig-tail catheter was being positioned in the left atrial appendage (laa) with the steerable sheath.The pig-tail catheter was dropped into the left ventricle, resulting in bradycardia followed by hypotension, st elevations, and a myocardial infarction (stemi).The amplatzer steerable sheath and the pigtail catheter were removed from the left atrium.Epinephrine was administered to treat the low blood pressure and cardiopulmonary resuscitation (cpr) was conducted for about 2 minutes and stopped once the pressure had returned to normal ranges.Arterial access was attained, and the coronary arteries were assessed.There were no abnormalities noted in the coronary arteries.All devices and sheaths were removed, and the patient was transferred to the icu for monitoring.The occluder was not implanted and the procedure was aborted.The patient was reported as stable.Subsequent to the initially filed report, the following information was received that: it was undetermined why the pigtail catheter dropped.The patient was discharged on (b)(6) 2022.
 
Additional Manufacturer Narrative
An event of bradycardia, hypotension, st elevations, and a myocardial infarction were reported.The device was returned to abbott for investigation and the device met visual specifications when analyzed, with no anomalies being found to any components.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Information from the field indicated that this event occurred after the pigtail catheter dropped into the left ventricle during the attempt to get to the left atrial appendage.It was unknown if any air embolism occurred, no loose connections or a leak were found on the steerable sheath and there was no allegation against the steerable sheath.The cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER STEERABLE DS
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG#3007113487
177 county road b east
st. paul MN 55117 1789
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16045627
Report Number2135147-2022-02718
Device Sequence Number4925053
Product Code DQY
UDI-Device Identifier05415067036025
UDI-Public05415067036025
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K212026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberASDS-14F-075
Device Catalogue NumberASDS-14F-075
Device Lot Number8376344
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2022
Supplement Date Received by Manufacturer03/18/2023
Initial Report FDA Received Date12/23/2022
Supplement Report FDA Received Date03/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age74 YR
Patient SexMale